Alert archive / Oregon / Small Craft Advisories in 2021

Small Craft Advisory 131, NWS Medford, OR

December 17, 2021

NWS Medford, OR issued this small craft advisory at Dec 17, 2021, 3:26 PM PST. It took effect at Dec 18, 2021, 1:00 AM PST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2021, 3:26 PM PST (23:26 UTC)
In effect from
Dec 18, 2021, 1:00 AM PST
Expired
Dec 19, 2021, 1:35 AM PST
In force
25 hr
Issued by
NWS Medford, OR

The text

As transmitted.

625 
WHUS76 KMFR 172326
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
326 PM PST Fri Dec 17 2021

PZZ350-356-370-376-181230-
/O.UPG.KMFR.SE.A.0032.211218T2100Z-211220T1200Z/
/O.NEW.KMFR.SC.Y.0131.211218T2100Z-211219T1800Z/
/O.NEW.KMFR.GL.A.0036.211219T1800Z-211220T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
326 PM PST Fri Dec 17 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 10 AM PST
SUNDAY...
...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT...

* WHAT...For the Small Craft Advisory, south winds 20 to 30 kt 
  with gusts up to 35 kt and seas 6 to 11 ft at 10 seconds 
  expected. For the Gale Watch, south winds 25 to 35 kt with 
  gusts up to 40 kt and seas 10 to 13 ft at 12 seconds possible.

* WHERE...Between Florence and Pt. St. George.

* WHEN...For the Small Craft Advisory, from 1 PM Saturday to 10 
  AM PST Sunday. For the Gale Watch, from Sunday morning through 
  late Sunday night.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are possible.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid strong winds and
very steep seas. Remain in port, seek safe harbor, alter course,
and/or secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
5 follow-up statements
585 
WHUS76 KMFR 180531
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
931 PM PST Fri Dec 17 2021

PZZ350-370-181900-
/O.EXT.KMFR.SC.Y.0131.211218T0900Z-211219T0600Z/
/O.NEW.KMFR.GL.W.0044.211218T1800Z-211219T0600Z/
/O.NEW.KMFR.SE.A.0033.211219T0600Z-211220T0000Z/
/O.EXT.KMFR.GL.A.0036.211219T0600Z-211220T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
931 PM PST Fri Dec 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 10 PM PST
SATURDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY AFTERNOON...
...GALE WATCH NOW IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
AFTERNOON...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts
  up to 40 kt and seas 7 to 10 ft expected. For the Small Craft
  Advisory, south winds 20 to 30 kt with gusts up to 35 kt and
  seas 6 to 9 ft expected. For the Gale Watch, south winds 20 to
  35 kt with gusts up to 40 kt and seas 11 to 16 ft possible. For
  the Hazardous Seas Watch, very steep and hazardous seas 10 to 
  15 ft possible.

* WHERE...Small Craft Advisory for all of the area into Saturday
  morning, then near shore and in the far outer portion through
  Saturday evening. Gale Warning from 5 nm to 40 nm from shore
  late Saturday morning through Saturday evening. Hazardous Seas
  Watch late Saturday evening through Sunday, except a Gale Watch
  south of Bandon.

* WHEN...For the Gale Warning, from 10 AM to 10 PM PST Saturday.
  For the Small Craft Advisory, from 1 AM to 10 PM PST Saturday.
  For the Gale Watch, from late Saturday evening through Sunday
  afternoon. For the Hazardous Seas Watch, from late Saturday 
  evening through Sunday afternoon.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ356-376-181900-
/O.EXT.KMFR.SC.Y.0131.211218T0900Z-211219T0600Z/
/O.NEW.KMFR.SE.A.0033.211219T0600Z-211220T0000Z/
/O.EXT.KMFR.GL.A.0036.211219T0600Z-211220T0000Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
931 PM PST Fri Dec 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 10 PM PST
SATURDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY AFTERNOON...
...GALE WATCH NOW IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, south winds 15 to 25 kt
  with gusts up to 35 kt and seas 6 to 9 ft expected. For the Gale
  Watch, south winds 25 to 35 kt with gusts up to 40 kt and seas 8
  to 12 ft possible. For the Hazardous Seas Watch, very steep and
  hazardous seas 9 to 13 ft possible.

* WHERE...Small Craft Advisory through Saturday morning north of
  Gold Beach and also in the outer portion south of Gold Beach.
  Small Craft Advisory for all the area Saturday afternoon and
  evening. Gale Watch late Saturday evening through Sunday
  afternoon, except a Hazardous Seas Watch near shore south of
  Port Orford.

* WHEN...For the Small Craft Advisory, from 1 AM to 10 PM PST
  Saturday. For the Gale Watch, from late Saturday evening 
  through Sunday afternoon. For the Hazardous Seas Watch, from 
  late Saturday evening through Sunday afternoon.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are possible.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid strong winds and
very steep seas. Remain in port, seek safe harbor, alter course,
and/or secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
906 
WHUS76 KMFR 180927
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
127 AM PST Sat Dec 18 2021

PZZ350-370-182230-
/O.CON.KMFR.SC.Y.0131.000000T0000Z-211219T0600Z/
/O.CON.KMFR.GL.W.0044.211218T1800Z-211219T0600Z/
/O.CON.KMFR.GL.A.0036.211219T0600Z-211220T0000Z/
/O.CON.KMFR.SE.A.0033.211219T0600Z-211220T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
127 AM PST Sat Dec 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...
...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY
AFTERNOON...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THIS EVENING
THROUGH SUNDAY AFTERNOON...

* WHAT...South winds 20 to 30 kt, increasing to 25 to 35 kt with
  gusts to 40 kt later this morning with very steep and hazardous
  seas 7 to 10 ft expected. Gales may continue tonight into
  Sunday, and seas are likely to build to 11 to 16 ft late Sunday
  afternoon.

* WHERE...All areas will experience conditions hazardous to small
  craft through this evening. Gales are expected from 5 nm to 40
  nm from shore late this morning through this evening. Warning
  level seas are possible across all areas tonight into Sunday
  with Gales possible south of Cape Arago. 

* WHEN...For the Gale Warning, from 10 AM this morning to 10 PM
  PST this evening. For the Small Craft Advisory, until 10 PM PST
  this evening. For the Gale Watch and Hazardous Seas Watch , from
  this evening through Sunday afternoon.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ356-376-182230-
/O.CON.KMFR.SC.Y.0131.000000T0000Z-211219T0600Z/
/O.CON.KMFR.GL.A.0036.211219T0600Z-211220T0000Z/
/O.CON.KMFR.SE.A.0033.211219T0600Z-211220T0000Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
127 AM PST Sat Dec 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY
AFTERNOON...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THIS EVENING
THROUGH SUNDAY AFTERNOON...

* WHAT...South winds 15 to 25 kt with gusts up to 35 kt and steep
  seas 6 to 9 ft expected. For the Gale Watch, south winds 25 to
  35 kt with gusts up to 40 kt with very steep and hazardous seas
  9 to 13 ft possible. 

* WHERE...Conditions hazardous to small craft are expected
  generally north of Gold Beach and for most areas beyond 10 nm
  from shore through this morning. Then all areas will experience
  conditions hazardous to small craft through this evening with.
  Gales and very steep and hazardous seas are possible across all
  areas late this evening into Sunday afternoon. 

* WHEN...For the Small Craft Advisory, until 10 PM PST this 
  evening. For the Gale Watch, from this evening through Sunday 
  afternoon. For the Hazardous Seas Watch, from this evening 
  through Sunday afternoon.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are possible.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid strong winds and
very steep seas. Remain in port, seek safe harbor, alter course,
and/or secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
110 
WHUS76 KMFR 182234
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
234 PM PST Sat Dec 18 2021

PZZ350-370-190700-
/O.EXT.KMFR.SC.Y.0131.000000T0000Z-211219T1800Z/
/O.CON.KMFR.GL.W.0044.000000T0000Z-211219T0600Z/
/O.UPG.KMFR.GL.A.0036.211219T0600Z-211220T0000Z/
/O.NEW.KMFR.SE.W.0081.211219T1800Z-211220T1200Z/
/O.NEW.KMFR.GL.W.0045.211219T1800Z-211220T1200Z/
/O.UPG.KMFR.SE.A.0033.211219T0600Z-211220T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
234 PM PST Sat Dec 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST SUNDAY...
...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
...GALE WARNING IN EFFECT FROM 10 AM SUNDAY TO 4 AM PST MONDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM SUNDAY TO 4 AM PST
MONDAY...

* WHAT...For the first Gale Warning this evening, south winds 20 
  to 30 kt with gusts up to 40 kt with seas 9 to 12 ft at 12 
  seconds. For the second Gale Warning and Hazardous Seas Warning 
  Sunday, south winds 25 to 35 kt with gusts up to 40 kt and seas 
  11 to 15 ft at 12 seconds expected.

* WHERE...For the first Gale Warning this evening, areas north of
  Cape Blanco and beyond 10 nm from shore. Small craft conditions
  will cover all other areas. For the second Gale Warning, areas
  south of Coos Bay and beyond 10 nm from shore. Hazardous seas
  will cover all other areas between Florence and Pt. St. George.
  Steepest seas will occur in the outer waters.

* WHEN...For the first Gale Warning, until 10 PM PST this 
  evening. For the second Gale Warning, from 10 AM Sunday to 4 AM 
  PST Monday. For the Hazardous Seas Warning, from 10 AM Sunday to
  4 AM PST Monday. For the Small Craft Advisory, until 10 AM PST 
  Sunday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ356-376-190700-
/O.EXT.KMFR.SC.Y.0131.000000T0000Z-211219T1800Z/
/O.UPG.KMFR.GL.A.0036.211219T0600Z-211220T0000Z/
/O.UPG.KMFR.SE.A.0033.211219T0600Z-211220T0000Z/
/O.NEW.KMFR.SE.W.0081.211219T1800Z-211220T1200Z/
/O.NEW.KMFR.GL.W.0045.211219T1800Z-211220T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
234 PM PST Sat Dec 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST SUNDAY...
...GALE WARNING IN EFFECT FROM 10 AM SUNDAY TO 4 AM PST MONDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM SUNDAY TO 4 AM PST
MONDAY...

* WHAT...For the Gale Warning Sunday, south winds 25 to 35 kt with
  gusts up to 40 kt and seas 11 to 16 ft at 12 seconds expected.
  For the Hazardous Seas Warning, very steep and hazardous seas 11
  to 16 ft at 15 seconds expected. For the Small Craft Advisory
  tonight, south winds 20 to 30 kt with gusts up to 35 kt and seas
  6 to 12 ft at 10 seconds.

* WHERE...For the Small Craft Advisory tonight, all areas between
  Pt. St. George and Cape Blanco. For the Gale Warning locations
  beyond 5 nm from shore and between Cape Blanco and Pt. St.
  George. For the Hazardous seas warning, all areas between
  Florence and Pt. St. George. Steepest seas will occur in the
  outer waters.

* WHEN...For the Gale Warning and Hazardous Seas Warning, from 10
  AM Sunday to 4 AM PST Monday. For the Small Craft Advisory, 
  until 10 AM PST Sunday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
834 
WHUS76 KMFR 190402
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
802 PM PST Sat Dec 18 2021

PZZ350-370-191715-
/O.CAN.KMFR.GL.W.0044.000000T0000Z-211219T0600Z/
/O.EXT.KMFR.GL.W.0045.211219T0402Z-211220T1200Z/
/O.CON.KMFR.SC.Y.0131.000000T0000Z-211219T1800Z/
/O.CON.KMFR.SE.W.0081.211219T1800Z-211220T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
802 PM PST Sat Dec 18 2021

...GALE WARNING NOW IN EFFECT UNTIL 4 AM PST MONDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM SUNDAY TO
4 AM PST MONDAY...

* WHAT...South 25 to 30 kt with gusts to 35 kt and steep to very
  steep, short period seas of 8 to 12 feet through Sunday morning,
  except for a period of north 20 kt winds developing tonight
  across the northwest portion of the waters. Then, south gales 30
  to 35 kt with gusts to 40 kt and very steep, short period seas
  of 10 to 16 feet will develop late Sunday morning through Sunday
  night. These conditions may persist into Monday morning. 

* WHERE...Gales will affect the waters between 2 to 50 nm from
  shore and near capes this evening into tonight with small craft
  advisory conditions elsewhere. Gales will continue for areas
  south of Reedsport tonight into Sunday morning with small craft
  advisory elsewhere. Beginning late Sunday morning, very steep
  hazardous seas will develop across all the waters with gale
  force winds will continue beyond 2 nm from shore and near capes
  from Reedsport south. 

* WHEN...For the Hazardous Seas Warning, from 10 AM Sunday to 4 
  AM PST Monday. For the Gale Warning, until 4 AM PST Monday. 
  For the Small Craft Advisory, until 10 AM PST Sunday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ356-376-191715-
/O.EXT.KMFR.GL.W.0045.211219T0402Z-211220T1200Z/
/O.CON.KMFR.SC.Y.0131.000000T0000Z-211219T1800Z/
/O.CON.KMFR.SE.W.0081.211219T1800Z-211220T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
802 PM PST Sat Dec 18 2021

...GALE WARNING NOW IN EFFECT UNTIL 4 AM PST MONDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM SUNDAY TO
4 AM PST MONDAY...

* WHAT...South 25 to 30 kt with gusts to 35 kt and steep to very
  steep, short period seas of 8 to 12 feet through Sunday 
  morning. South gales 30 to 35 kt with gusts to 40 kt and very 
  steep, short period seas of 10 to 16 feet will develop late 
  Sunday morning through Sunday night. These conditions may 
  persist into Monday morning. 

* WHERE...Gales will affect the waters between 2 to 30 nm from
  shore and near capes from Gold Beach to Cape Blanco this evening
  into tonight with small craft advisory conditions elsewhere.
  Gales will expand late tonight and Sunday morning across areas
  form Cape Sebastian to Cape Blanco and beyond 10 nm from shore
  south of Cape Sebastian with small craft advisory for other
  areas. These gales will persist into Sunday night while very
  steep hazardous seas affect all the waters late Sunday morning
  through Sunday night. 

* WHEN...For the Hazardous Seas Warning, from 10 AM Sunday to 4 
  AM PST Monday. For the Gale Warning, until 4 AM PST Monday. 
  For the Small Craft Advisory, until 10 AM PST Sunday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
952 
WHUS76 KMFR 190935
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
135 AM PST Sun Dec 19 2021

PZZ376-192245-
/O.CAN.KMFR.SC.Y.0131.000000T0000Z-211219T1800Z/
/O.EXT.KMFR.GL.W.0045.000000T0000Z-211221T0000Z/
/O.CAN.KMFR.SE.W.0081.211219T1800Z-211220T1200Z/
/O.NEW.KMFR.SE.W.0082.211221T0000Z-211221T1200Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
135 AM PST Sun Dec 19 2021

...GALE WARNING NOW IN EFFECT UNTIL 4 PM PST MONDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM MONDAY TO 4 AM PST
TUESDAY...

* WHAT...South winds 25 to 35 kt with gusts up to 45 kt with very
  steep and hazardous short period seas 12 to 17 ft through Monday
  afternoon. Winds ease to 20 to 30 kt Monday evening, but fresh
  swell will maintain very steep and hazardous seas of 12 to 15 ft
  into early Tuesday morning.

* WHERE...All areas. 

* WHEN...For the Gale Warning, until 4 PM PST Monday. For the 
  Hazardous Seas Warning, from 4 PM Monday to 4 AM PST Tuesday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-356-192245-
/O.CAN.KMFR.SC.Y.0131.000000T0000Z-211219T1800Z/
/O.EXT.KMFR.GL.W.0045.000000T0000Z-211221T0000Z/
/O.EXT.KMFR.SE.W.0081.211219T0935Z-211221T1200Z/
/O.NEW.KMFR.SC.Y.0132.211221T0000Z-211221T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
135 AM PST Sun Dec 19 2021

...GALE WARNING NOW IN EFFECT UNTIL 4 PM PST MONDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 AM PST TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM MONDAY TO 4 AM PST
TUESDAY...

* WHAT...South winds 25 to 35 kt with gusts up to 45 kt with very
  steep and hazardous short period seas 9 to 14 ft through Monday
  afternoon. Winds ease to 10 to 20 kt Monday evening, but fresh
  swell will maintain steep to very steep and hazardous seas of 8
  to 12 into early Tuesday morning.

* WHERE...Gales are expected generally beyond 3 to 5 nm from
  shore, except near shore in the vicinity of Cape Blanco.
  Hazardous warning level seas are expected elsewhere through
  Monday afternoon. Then, warning level seas continue into Tuesday
  morning for areas beyond 5 nm from shore with conditions
  hazardous to small craft expected within 5 nm from shore. 

* WHEN...For the Gale Warning, until 4 PM PST Monday. For the 
  Hazardous Seas Warning, until 4 AM PST Tuesday. For the Small 
  Craft Advisory, from 4 PM Monday to 4 AM PST Tuesday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ370-192245-
/O.CAN.KMFR.SC.Y.0131.000000T0000Z-211219T1800Z/
/O.EXT.KMFR.GL.W.0045.000000T0000Z-211221T0000Z/
/O.EXT.KMFR.SE.W.0081.211219T0935Z-211221T1200Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
135 AM PST Sun Dec 19 2021

...GALE WARNING NOW IN EFFECT UNTIL 4 PM PST MONDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 AM PST TUESDAY...

* WHAT...South to southeast winds 25 to 35 kt with gusts up to 45
  kt with very steep and hazardous short period seas 12 to 17 ft
  through Monday afternoon. Winds ease to 20 to 25 kt Monday 
  evening, but fresh swell will maintain very steep and hazardous 
  seas of 12 to 15 ft into early Tuesday morning.

* WHERE...Gales are expected from Reedsport southward, with
  hazardous warning level seas expected north of Reedsport.

* WHEN...For the Gale Warning, until 4 PM PST Monday. For the 
  Hazardous Seas Warning, until 4 AM PST Tuesday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Dec 17, 2:55 PM PST, 31 minutes earlier.

Area forecast discussion, Dec 17, 2:55 PM PST, 31 minutes before
Area Forecast Discussion
National Weather Service Medford OR
255 PM PST Fri Dec 17 2021

.DISCUSSION...

.SHORT TERM...Through Sunday Night (Dec 19)...Broad ridging
remains overhead through tonight, but a trough currently over the
Gulf of Alaska will dive south into the Pacific Northwest
Saturday. Precipitation chances will begin at the coast by
morning, as onshore flow develops, then rain chances will spread
inland to the Cascades as the flow strengthens throughout the day.
Meanwhile, a plume of moisture originating from just north of
Hawaii, will concentrate ahead of the trough before being pushed
onshore as an atmospheric river as the front moves into our area
late Saturday night into Sunday morning.

The trough will split as it moves onshore, and this is the source
of many of the changes we've seen in the forecast over the last
few cycles. Now, as the front and moisture plume push into the
north coast, the system will split, with half of the system
staying just to our north, and the other half moving to the
southwest, creating a closed low off the coast of northern
California. This means that the front is now expected to stall
out Sunday morning, before retreating back to the north Sunday
evening, while the onshore flow shifts from west to south, cutting
off upslope flow and the inland penetration of the moisture.

As a result, the bulk of the rain will fall along the coast north
of roughly Port Orford, with several inches of precipitation
likely along the north coast and the coastal ranges, the vast
majority of which (up to 2 inches) will fall in a 12 hour period
Sunday morning. That is not to say that other areas will not get
rain, as the south coast, the Umpqua Basin, the Kalmiopsis, and
the northern Cascades should see substantial rain as well, just
not quite as much or at as heavy a rate. Unfortunately, many other
areas, such as northern California, Jackson County, and the
entire East Side, could be left with little to no measurable rain
at all between now and Sunday night.

All that being said, the inflection point of the splitting
energy and/or the southernmost point that the front makes it
before stalling, could still change, moving farther north or south
over the next few model cycles. This would necessarily change
precipitation amounts and timing, but the new forecast generally
reflects the current thinking and the bulk of the guidance. -BPN

.Long Term...Monday through Friday night...The week will start
with a southerly flow regime, favoring gusty winds in the Shasta
Valley and areas east of the Cascades, and potentially the Bear
Creek Valley (Ashland north to Medford). This pattern also favors
precipitation along the Curry County coast and in Northern
California, particularly the Mount Shasta area. We are now
advertising gusty winds in the Shasta Valley on Monday in the
forecast. Additionally, a deep low over the Northeast Pacific will
remain fairly stationary through the week, occasionally ejecting
energy and moisture into the forecast area. The first of those
will be Monday night into Tuesday, spreading moderate to
potentially heavy precipitation into Northern California. Snow
levels will likely be right around the Mt Shasta City elevation
(3500 ft), and several inches of snow is in the current forecast
from Monday night through Tuesday at the Mount Shasta City
elevation. Models are suggesting a low to medium impact from this
system, much less significant than the storms earlier this week.
Even though heavier precipitation will be focused over Northern
California Monday night into Tuesday, lesser rain and mountain
snow will still be possible Tuesday in most areas.

Additional systems are likely to impact the forecast area through
the rest of the week.  Eventually, late in the week, the offshore
low likely opens up into an upper trough, and this trough moves
towards the coast. Confidence in this evolution is moderate per the
100 ensemble members of the European, American, and Canadian
ensembles. If the low opens up and pushes eastward, this will allow
for more widespread precipitation to enter Southern Oregon and
Northern California, and as this happens snow levels will likely
lower and the weather impacts will increase as rain and mountain
snow affect a broader portion of the forecast area. Looking a bit
further out in time, the European Ensemble solution for the 10-day
precipitation outlook suggests above normal precipitation for much
of Southern Oregon and Northern California. So, prepare for December
to bring more in the way of rain and mountain snow before the
month's end. -Keene

&&

.AVIATION...17/12Z TAFs...VFR skies are covering the forecast area
this afternoon with some lower skies along the coast near North
Bend. We're expecting some LIFR fog and ceilings in the valleys
tonight as skies clear off overhead. We are forecasting that fog to
clear out at some point tomorrow as the winds aloft should be able
to mix out the boundary layer in the afternoon.

-Smith

&&

.MARINE...Updated 245 PM PST Friday, 17 December, 2021...Light
winds and diminishing seas are expected through tonight. A frontal
system will then move in Saturday into Sunday.  We issued a small
craft advisory as seas are expected to be elevated with some brisk
winds along and next to the coast around Saturday through Saturday
night. Based on the latest forecast data, there appears to be a good
chance for gale force winds for a period Sunday morning and Sunday
afternoon. The winds will have a notable drop off north of Florence
based on the latest data.  However, southerly fresh swell and wind
waves should be high between 10 to 14 feet from Sunday into Monday.

Beyond Monday, the low stays out over the waters and southerly fresh
swell is forecast to keep moving into the forecast area.

-Smith

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...None.

Pacific Coastal Waters...
     Hazardous Seas Watch from Saturday afternoon through late Sunday
     night for PZZ350-356-370-376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 4:00 PM PSTHazardous Seas WatchMFR23 hr
Dec 17, 3:26 PM PSTGale WatchMFR23 hr

Nearby

Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.